... the following medications focolin resperdal-depakote-he seems to eat all day long is this common for a 14 year old boy-he's been on these meds for several years now-is it normal for him to eat constantly?
Bipolar Disorder - My grandson has been diagnosed as bipolar-adhd-rad-odd-asbuger autism-nad is on?
- 26 Nov 2011 by concernednanna
- 19 Jan 2012
- depakote, risperdal, bipolar disorder, attention-deficit hyperactivity disorder (adhd), autism, oppositional defiant disorder, medication
Well, maybe, he is in his early teens and the body is changing so, he is grazing to keep up. Is he gaining excessive weight? If he is, speak to his dr. Sometimes if you give them more protein, it quells that constant hunger. Make sure you have some he can have all the time. Boiled eggs, peanut butter, cheese are quick things he can eat that are loaded with protein. He really is growing and changing alot.
I can't speak for the other two drugs, but a common complaint with depakote which I take is that it causes a big appetite increase. However, as the other poster said, if he has been taking these drugs for years, and it is only now that he seems to be eating excessively, then maybe it's not the drugs, it's a growth spurt. But as bipolar people can tend toward obesity if it's not kept in check, you don't want that to happen either - as obesity brings it's own problems. Just keep an eye on what he eats, and do your best to ensure that it doesn't turn into a problem by monitoring his weight.
I've been taking Risperdal for years and find if I take it at night before I go to bed I don't find myself eating all day long... It definitely makes me want to eat and eat, uncontrollably. This could be the case with your grandson. My son was taking the same medication and had the same side effect which he did not experience once he started taking his Risperdal at bed time. Check with your doctor. You don't want weight to become an issue along with everything else, and diabetes could come into play as well. Easy enough to avoid by changing the time the Risperdal is taken. My son, BTW, as Ausberger's Autism as well. They are very special, aren't they? Wonderful kids!
I agree about the Resperdal it really does cause you to eat i was on it about four years ago and ate continuously and gained about 30lbs. A little over 2 years ago I started taking Depakote and went off Resperdal I have since gone back to my normal weight. But there are a lot of other side effects that for me anyhow just started showing up lately So make sure you keep watching for them and keep getting the levels in his blood checked. **Luck be with you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jan 2012 • 2 answers
Psychiatric Disorders - my 8 year old son has been diagnosed with adhd,odd,depression,behaviorissues
Posted 22 Apr 2013 • 3 answers
Posted 25 Sep 2013 • 4 answers
Is trileptal safe for a small 7 yr old weighing 39 lbs. he has oppositional defiant disorder & ADHD?
Posted 12 Nov 2013 • 1 answer
Posted 10 Nov 2016 • 1 answer